U.S. doctors online nowAsk doctors free
Ashburn, VA
A 30-year-old female asked:

Can lexapro (escitalopram) cause aniscoria? i started this med 2 weeks ago and i woke up today with an enlarged left pupil, but responds normally to light. worried.

4 doctor answers8 doctors weighed in
Dr. Philip Miller
A Verified Doctoranswered
Family Medicine 48 years experience
No: This is not a side effect of this particular medicine. Get an eye exam.
Dr. Bennett Machanic
Neurology 53 years experience
No, it does NOT: There can be many reasons for a focally enlarged pupil, some benign such as splashed eyedrops, an Adie's pupil, but others perhaps associated with neurological disorders. See an ophthalmologist, and start getting this evaluated.
Dr. Stuart Hickerson
Family Medicine 33 years experience
Anisocoria: I have a reference that does not list anisocoria as a side effect. However, Lexapro (escitalopram) can cause tachycardia, sweating and other sympathetic symptoms. It is sympathetic tone that causes this. Any drops, visine etc. I would talk to your eye provider o.
Dr. Steven Griggs
Clinical Psychology 40 years experience
Yes, although this: is a rare side effect. Here's a beginning reference, but if you did not have this condition prior to taking Lexapro, (escitalopram) then go to your MD right away. http://journals.lww.com/psychopharmacology/Citation/2015/08000/Anisocoria_Associated_With_Escitalopram.31.aspx
Last updated Apr 13, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.